MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-8-30-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): both concerto implant coil were returned for analysis within a shipping box, within a sealed biohazard pouch, within two individual opened concerto outer cartons (both lot numbers: d023485 d023485), within individual opened concerto inner pouches (both lot numbers: d023485, d023485), within individual resealable plastic biohazard pouch and within individual introducer sheaths.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be bent at ~7.0m from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~105.5cm and bent at ~89.2cm from the distal end.The concerto implant coil was found to be detached from the pushwire detach element.The implant coil was not returned.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the concerto implant coil was able to advance outside of the introducer sheath.No resistance was able to be reproduced.The outer diameter of the concerto implant coil tip could not be measured.The introducer sheath id (inner diameter) was measured to be.019¿ (0.48mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed, as the concerto device was returned with the pushwire bent and the implant coil detached (not returned).The damage found with the concerto device was found to be consistent with advancement against resistance.A few possible cause of catheter resistance are but not limited to, incompatible catheter, damage or kink to pushwire; however, the root cause was unable to be determined.The report notes that ¿the technician was pushing the coil through the clear coil catheter and into the 2.4fr progreat catheter and was met with resistance.¿.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/ stuck in sheath¿ was unable to be confirmed, as no resistance was able to be reproduced within the introducer sheath during testing.A few possible causes for ¿resistance within the sheath¿ are but not limited to, damage during preparation, overtightening of rhv, and/or improper hubbing technique; however, the root cause was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed, and the cause was determined to be ¿advancement against the reported resistance¿.The report notes that ¿upon removal a kink was noticed in the coil pusher middle segment¿, which was unable to be confirmed as the bend/kink damage was found near throughout the pushwire.The concerto implant coil was not returned.Any contribution the implant coil had towards the detachment or resistance was unable to be assessed.The cause for the detachment was unable to be determined.It was noted the patient's blood flow was normal and vessel tortuosity was normal.The non-medtronic devices (prograde 2.4 fr,6fr terumo 25cm sheath, and sos catheter) mentioned in the procedure was not returned; therefore, the condition of any of these devices were unable to be assessed.Any contribution the non-medtronic devices had towards the damage/resistance was unable to be verified.Compatibility cannot be confirmed as no lot or reference numbers were provided for the non-medtronic devices.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after prepping the device, the technician was pushing the coil through the clear coil catheter and into the 2.4fr progreat catheter and was met with resistance.They were asked to pull back and then continue to advance the coil forward.This was unsuccessful and the coil was removed.Upon removal a kink was noticed in the coil pusher middle segment.A second pv-8-30-3d was attempted with the same result.A continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing embolization for a liver resection.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include a 6fr terumo 25cm sheath, sos catheter, and terumo progreat 2.4fr microcatheter.Additional information received reported that the procedure was completed using a direct stick into the liver.Both coils had kinks in the pushwire middle segment.There were no issues that resulted in the damage that was found.The cause of the event was not determined.The resistance was in the middle of the catheter, and there was slight resistance when the coils came out of the introducer sheath.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24840992
Report Number2029214-2026-00652
Device Sequence Number13033101
Product Code KRD
UDI-Device Identifier00847536045187
UDI-Public(01)00847536045187(17)280128(10)D023485
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-8-30-3D
Device Catalogue NumberPV-8-30-3D
Device Lot NumberD023485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale